# SDR CA180207026

- Difficulty date: February 17, 2017
- Submitted: August 18, 2020
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 29,399 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCB3TN5
- System (JASC): 8300 · Accessory Gearboxes
- Part: Gear
- Part number: 310117017
- Condition: Damaged
- Location: High Speed Pin
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT WAS IN FIGHT AND THE PILOTS NOTICED A CHIP LIGHT CAME ON FOR THE RT ENGINE.  THE AIRCRAFT CAME TO BASE AND MAINTENANCE DID A OIL SAMPLE AND INDICATED TO THE TURBINE SHOP THAT THERE SEEMED TO BE A BUNCH OF METAL ON THE CHIP DETECTOR.  THE OIL SAMPLE WAS SENT OUT TO WEAR CHECK THE COMPANY THAT DOES THE OIL ANALYSIS AND THE RESULTS CAME BACK WITH THE FINDINGS OF CARBON STEEL FINES IN THE SAMPLE.  THE ENGINE WAS FORWARDED TO THE TURBINE SHOP TO DETERMINE THE CAUSE OF THE METAL.  UPON DISASSEMBLY THE HIGH SPEED PINION WAS NOTED TO HAVE A GEAR TOOTH BROKEN OFF OF THE GEAR THAT WENT THROUGH THE GEAR CASE CAUSING THE METAL CONTAMINATION.  THE ENGINE WAS FLUSHED OF ALL METAL AND IS IN THE PROCESS OF BEING PUT BACK TOGETHER.  (TC NR 20180207026).
